What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Feb 7, 12:03 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Feb 7, 12:03 PM CST, 2 hours 21 minutes before
Area Forecast Discussion...Corrected Mesoscale Discussion
National Weather Service Mobile AL
1203 PM CST Tue Feb 7 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
18Z issuance...Thunderstorms will increase at and around area
terminals through the afternoon, some of which could become severe.
IFR/LIFR conditions will be possible in and around thunderstorms
through the afternoon hours. Low ceilings and patchy dense fog can
will develop tonight into Wednesday morning. /13
&&
.PREV DISCUSSION... /issued 1152 AM CST Tue Feb 7 2017/
DISCUSSION...See updated information for land areas below.
MESOSCALE UPDATE...Conditions remain favorable for an increasing
potential of severe weather, including all modes (very large
hail, damaging winds and isolated tornadoes) across a good
portion of our forecast area through the afternoon hours. There is
an Enhanced Risk of Severe Weather across locations generally to
the south of a Waynesboro MS, Chatom AL, Brewton, AL, Milton FL
line. This Enhanced Risk includes the Mobile and Pensacola Metro
areas. There is a Slight Risk of severe storms across the remainder
of the forecast area.
The latest high resolution guidance is in agreement that the
atmosphere will continue to destabilize in the Enhanced Risk area
this afternoon, with MLCAPE values increasing to 1000-1500 J/KG.
The unstable airmass in conjunction with strong deep layer shear
(up to 40-50 knots), steepening mid level lapse rates (7.0-8.0
C/km in the 700-500 mb layer), and curved low level hodographs
with 0-1 km storm relative helicity values up to 200-300 m2/s2
will favor supercell development with very large hail up to
golfball sized and possibly larger, damaging winds, as well as
potential for isolated tornadoes. In terms of timing, we think
best severe potential will affect locations west of a Camden to
Mobile line through around 2 PM, with better severe potential
advancing eastward across the rest of the forecast area through the
remainder of the afternoon. We have updated our local graphicast
with the risk/timing on our front page at www.weather.gov/mob as
well as our local social media outlets.
Tornado Watch #27 has been issued for all of southwest and south
central Alabama and the northwest Florida Panhandle, as well as
local bays/sounds and the offshore waters out to 20 NM until 6 PM
CST. Tornado Watch #26 continues for our 5 southeast MS counties
until 2 PM CST.
Continue to monitor the weather situation closely this afternoon
and be prepared to take action should warnings be issued for your
area. /21
PREV DISCUSSION... /issued 820 AM CST Tue Feb 7 2017/
DISCUSSION...See updated information for land areas and aviation
discussion below.
UPDATE...Updated forecast for newly issued Tornado Watch
#26...which is now valid for all 5 of our interior southeast
Mississippi counties until 2 pm this afternoon. It is likely that
watches will be extended eastward into portions of Alabama and the
western Florida panhandle later today. As mentioned in an earlier
update, there is now an enhanced risk of severe weather over
southwestern portions of the forecast area. Morning RAOBS to the
west of our area observed mid level lapse rates of 7.0 to as steep
as 8.4 C/KM, this combined with the previously mentioned low wet
bulb zero heights likely to result in potential for very large
hail. Damaging winds and isolated tornadoes also remain possible.
12/DS
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Wednesday afternoon for ALZ265-266.
FL...High Rip Current Risk through Wednesday afternoon for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Feb 7, 10:29 AM CST, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
1029 AM CST Tue Feb 7 2017
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081630-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
1029 AM CST Tue Feb 7 2017
This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.
.DAY ONE...Today and Tonight
There is an enhanced risk of severe weather across southeast
Mississippi, and portions of southwest Alabama and the northwest
Florida Panhandle. The enhanced risk area is generally along and
to the south of a Waynesboro Mississippi, Jackson Alabama, Brewton
Alabama line. There is a slight risk of severe thunderstorms
across the rest of south central Alabama and the northwest Florida
Panhandle.
Thunderstorms...some severe...will move east across the area
today in association with a passing upper level disturbance.
Storms will move into our southeast Mississippi counties from the
west late this morning, then move east across southwest Alabama
and into the western Florida panhandle this afternoon, before
finally exiting south central alabama and the western Florida
Panhandle by early this evening. Large hail of golfball sized or
larger and damaging winds will be the primary threats associated
with these storms, but isolated tornadoes are also possible.
There is a high risk of dangerous rip currents along the beaches
of Alabama and the western Florida Panhandle today and tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Another round of storms is expected on Wednesday as a cold front
approaches from the west and moves across the area on Wednesday
night. The potential for severe storms is currently expected to be
much less on Wednesday, but there is still a marginal risk of
severe weather generally north and east of a Camden to Andalusia
line. Damaging wind and large hail will be the primary threats.
A high risk of dangerous rip currents continues along the beaches
of Alabama and the western Florida panhandle through
Wednesday and will possibly need to be extended through Wednesday
night into early Thursday morning.
.SPOTTER INFORMATION STATEMENT...
Emergency management and storm spotter group activation will be
requested today.
GMZ630>635-650-655-670-675-081630-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
1029 AM CST Tue Feb 7 2017
This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.
.DAY ONE...Today and Tonight
Scattered to numerous thunderstorms will develop over the marine
area today. Some storms will become severe with large hail,
locally high winds and seas, frequent lightning and very heavy
rain.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Moderate to strong onshore flow is expected Wednesday ahead of an
approaching cold front. Frontal passage is expected Wednesday
night into early Thursday, creating a moderate to strong offshore
flow and building seas in its wake, making hazardous conditions
for small craft.
In the hours before
Special weather statement, Feb 7, 12:49 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Mobile AL
1249 PM CST TUE FEB 7 2017
ALZ057-058-071930-
Butler AL-Crenshaw AL-
1249 PM CST TUE FEB 7 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...BUTLER
AND CRENSHAW COUNTIES UNTIL 130 PM CST...
At 1249 PM CST, the strong thunderstorm was located 7 miles west of
Greenville, moving east at 60 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Greenville, Luverne, Georgiana, Rutledge, Petrey, Highland Home and
Lapine.
A tornado watch remains in effect until 600 PM CST for south central
Alabama.
LAT...LON 3153 8684 3155 8687 3164 8691 3196 8691
3196 8641 3204 8640 3205 8640 3205 8630
3197 8630 3196 8619 3189 8617 3179 8620
3179 8615 3168 8615
TIME...MOT...LOC 1849Z 254DEG 54KT 3184 8674Special weather statement, Feb 7, 1:00 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
100 PM CST TUE FEB 7 2017
ALZ261>266-071930-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Mobile Inland AL-Mobile Central AL-
100 PM CST TUE FEB 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL MOBILE AND SOUTHWESTERN BALDWIN COUNTIES UNTIL 130
PM CST...
At 100 PM CST, the strong thunderstorms were located along a line
extending from near Big Point to Grand Bay to 16 miles southwest of
Central Dauphin Island,and moving northeast at 50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Saraland, Gulf Shores, Foley, Theodore, Chickasaw, Satsuma,
Spanish Fort, Grand Bay, Robertsdale, Bayou La Batre, Point Clear,
Central Dauphin Island, Loxley and Magnolia Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
A tornado watch remains in effect until 600 PM CST for southwestern
Alabama.
LAT...LON 3022 8838 3033 8840 3035 8839 3038 8841
3039 8841 3038 8840 3067 8841 3095 8793
3075 8766 3023 8765 3022 8783
TIME...MOT...LOC 1900Z 242DEG 58KT 3056 8846 3046 8832 3008 8831
ButtsSpecial weather statement, Feb 7, 1:09 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
109 PM CST TUE FEB 7 2017
ALZ060-FLZ203-205-072000-
Covington AL-Okaloosa Inland FL-Santa Rosa Inland FL-
109 PM CST TUE FEB 7 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN COVINGTON...NORTHERN OKALOOSA AND NORTHEASTERN SANTA ROSA
COUNTIES UNTIL 200 PM CST...
At 109 PM CST, the strong thunderstorm was located near Baker, or 12
miles northwest of Crestview, moving northeast at 45 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Crestview, Florala, Baker, Laurel Hill and Lockhart.
A tornado watch remains in effect until 600 PM CST for south central
Alabama...and northwestern Florida.
LAT...LON 3099 8639 3077 8639 3060 8680 3094 8691
3100 8678 3099 8669 3100 8670 3103 8670
3126 8619 3100 8619
TIME...MOT...LOC 1909Z 239DEG 39KT 3083 8676Special weather statement, Feb 7, 1:27 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
127 PM CST TUE FEB 7 2017
ALZ264-266-FLZ201-202-072015-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
127 PM CST TUE FEB 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN BALDWIN AND SOUTHWESTERN ESCAMBIA COUNTIES UNTIL
215 PM CST...
At 126 PM CST, the strong thunderstorms were located along a line
extending from near Point Clear to 9 miles northeast of Fort Gaines
to 6 miles southeast of Fort Morgan,and moving northeast at 55 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Pensacola, Daphne, Fairhope, Gonzalez, Gulf Shores, Foley, Orange
Beach, Robertsdale, Point Clear, Loxley, Lillian, Myrtle Grove,
Magnolia Springs, Bon Secour, Summerdale, Silverhill, Perdido Beach
and Elberta.
A tornado watch remains in effect until 600 PM CST for southwestern
Alabama...and northwestern Florida.
LAT...LON 3022 8801 3028 8801 3053 8809 3054 8808
3080 8743 3057 8728 3027 8731 3022 8748
TIME...MOT...LOC 1926Z 246DEG 48KT 3049 8800 3031 8794 3016 8794Special weather statement, Feb 7, 1:52 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
152 PM CST TUE FEB 7 2017
ALZ055>057-059-072030-
Monroe AL-Conecuh AL-Butler AL-Escambia AL-
152 PM CST TUE FEB 7 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BUTLER...CENTRAL MONROE...NORTHWESTERN ESCAMBIA AND
CONECUH COUNTIES UNTIL 230 PM CST...
At 152 PM CST, the strong thunderstorm was located over Excel, or
near Frisco City, moving northeast at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Monroeville, Evergreen, Frisco City, Peterman, Georgiana, Uriah,
McKenzie, Castleberry, Excel, Repton, I65 And US 84 and I65 And AL
113.
A tornado watch remains in effect until 600 PM CST for south central
Alabama.
LAT...LON 3152 8670 3144 8670 3143 8667 3140 8666
3115 8749 3139 8757 3185 8688 3153 8660
TIME...MOT...LOC 1952Z 241DEG 41KT 3139 8734Special weather statement, Feb 7, 2:20 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
220 PM CST TUE FEB 7 2017
ALZ055>058-060-072100-
Monroe AL-Conecuh AL-Butler AL-Covington AL-Crenshaw AL-
220 PM CST TUE FEB 7 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN BUTLER...NORTHEASTERN MONROE...CRENSHAW...NORTHEASTERN
CONECUH AND NORTHERN COVINGTON COUNTIES UNTIL 300 PM CST...
At 219 PM CST, the strong thunderstorm was located near McKenzie, or
18 miles northwest of Andalusia, moving east at 50 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Greenville, Evergreen, Luverne, Georgiana, Brantley, McKenzie, Red
Level, Rutledge, Dozier, Gantt, Glenwood, Petrey and I65 And US 84.
A tornado watch remains in effect until 600 PM CST for south central
Alabama.
LAT...LON 3153 8616 3153 8620 3138 8619 3141 8705
3170 8711 3189 8617 3179 8620 3179 8615
3166 8615 3166 8616 3162 8618 3162 8615
3154 8614
TIME...MOT...LOC 2019Z 262DEG 43KT 3156 8661